... slurred as though she had something in her mouth. Is this dangerous?
This drug is only supposed to be used in conjunction with another medication for ADHD, such as a stimulant, or Strattera. It is possible that the slurred speech is a side-effect of guanfacine - if you're concerned, I'd tell your son or daughter to take the child to their pediatrician and see if there's a different medication that might work better.
Also, behavioral therapy should also be considered in conjunction with medications. I was diagnosed with ADHD at age 9, but had it all my life. My parents never sought out therapy in conjunction with stimulants (which definitely helped), but I think my life would've turned out better if I'd gotten behavioral therapy also. That's just IMHO.
5 1/2 is very young to be on drugs. Why cant you give her the chance to grow out of her behavioural problems or use old fashioned discipline ? She is probably just a real little unique character. The drugs will almost certainly damage her health and I dont think they are the answer. She is not ill, just behaving like a child.No lab test proves a child has ADHD .
- Guanfacine Information for Consumers
- Guanfacine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Guanfacine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Dec 2009 • 2 answers
Posted 6 Jun 2015 • 1 answer
Guanfacine - How long does it take for the tiredness to go away? My grandson, 8, takes tenex 1 mg. 2
Posted 18 Dec 2016 • 0 answers
Attention-Deficit Hyperactivity Disorder (ADHD) - Why would a two year old be prescribed guanfacine?
Posted 23 Jun 2017 • 1 answer
Guanfacine - While taking this medicine for ADHD have you noticed that the child got more aggressiv?
Posted 20 Dec 2017 • 2 answers